cropped-butterfly-2.pngI’m sorry you found my blog.

HA!  What a funny thing to say on a blog!!  But seriously, if you landed here, you either know me, or know someone that has cancer.  That’s why I’m sorry!

Cancer.

I hate that word.

I remember sitting in the oncologist’s office in my early 20’s listening to the Dr. tell me that while it was not likely I would get Ocular Melanoma like my Mom, 3 out of 4 people would be diagnosed with some sort of cancer in their life.  Since all of my Grandparents and my Mom have died of some type of cancer, I knew my day would come.  I just never thought my diagnosis would be the day after my 41st birthday and as a mother of a 10, 7 and 6 year old.

This blog is my journey as I fight to leave cancer behind and move on in my life.

I should probably back up and introduce myself . . . my name is Jennifer.  I’m a Christ follower, married to an amazing man (who happens to be a chef), have 3 beautiful daughters and I’ve been diagnosed with Stage IV Breast Cancer which has spread to my sternum.

I know it can be confusing when you stumble upon a new blog, so let me help you get started.

  • I have a blog to keep track of my thoughts and to let friends and family know what’s going on.
  • You can get to know our family or read my personal testimony here.
  • As I’ve been going through different procedures, I’ve written down what it was like.  You can find a list of those over in the side bar (or down at the bottom if you are on a mobile device).
  • Click here to receive an email when I publish new posts.
  • And finally, if you noticed above that I’m married to a chef and think that must be the MOST AMAZING THING EVER, click here and browse through my blog about what it’s really like to be married to a chef.  (I love blogging.  Can you tell?)

Jennifer

Here’s what’s going on with me right now . . .

Crazy Side Effects

Well the title says is all…I get crazy, horrible side effects from Lyrica.

My quest for relief from nephropathy continues.  I was taking 200mg of Gabapentin for the painful neuropathy in my feet and it wasn’t helping.  Since I know I have side effects from higher dosages of that medication, I decided to try Lyrica.  I took a half the dose (50 mg) the doctor recommended me starting with (which was low) and was fine the first 3 days, although it did nothing for the neuropathy.

read more…

Another 3 month check-up

Hello!!  I’m still here and had my 3 month checkup with my oncologist today.

The biggest thing we talked about was the peripheral neuropathy I am struggling with.  I’ve been trying some different things here at home to get some pain relief, but have had no luck.  He had a few more ideas.  For more on what I’m doing about this, you can click here.  I gave it it’s own page because I know so many people who suffer from it!

read more…

New Plan

My bone pain from the past couple weeks is gone, which is a praise!    I talked with my oncologist and I’m going to start rotating between the 3 hormone blocking pills and will take one as long as I can and when the side effects are too bad, will take a break til they are gone and then start the next one.  I am thankful for this plan!
Unfortunately, my feet still hurt.  We did an x-ray last week, and there is no sign of arthritis, which is good I guess…but they still hurt.  I am pretty sure it’s peripheral neuropathy as a result of nerve damage from chemo, but before I give in and take the medicine that I think will help, but makes me lose my mind (literally), I’m going to go to a podiatrist and explore some other options.

read more…

Dr. Appointment News

The Dr. doesn’t think it’s neuropathy as the pain is throughout my whole body, not just my feet.  She ordered an xray to see if I had arthritis in my feet, but everything looked fine.  I’m waiting to hear back on some blood tests, but she really thinks it is the hormone blocking pill that’s causing the pain again.  read more…

It’s Back

While there are some things I am happy about returning (like summer), bone pain is not one of them.  And it’s been back for the past week.  It’s been bad enough that I’ve taken Tramadol twice, which I hate doing because of the side effects.

For the past month, I’ve also been having pain in my feet.  I didn’t injure them and the pain comes and goes.  Nothing seems to make it better or worse (rest, physical therapy exercises, wearing supportive shoes all the time, etc.).  The pain is gradually getting worse and this morning, I cut my workout short because of it.   read more…

Another Appointment and Infusion

I don’t think about cancer every day.

I don’t look in the mirror at my short hair and every time, wish chemo hadn’t taken away my hair.

I don’t stop Tom when he talks about planning vacations in the future.

As time passes, thoughts and feelings change and I’m thankful for that.

However, when a checkup with the oncologist and an infusion come up on the calendar, it’s a bit different. read more…

In Times of Pain

I have been having severe back pain since Tuesday morning.  I rested all day Tuesday and got some pain meds and a muscle relaxer form the Nurse Practitioner, which did nothing.  That afternoon when I looked into the mirror, I noticed my entire upper body was shifted to the right and I couldn’t stand up straight.

Had the cancer returned to my spine?

Of course that is what I immediately thought.

read more…

tom-and-jennifer-ovalMeet Jennifer

Breast Cancer Patient, Chef Wife and Mom

email sign up

Resources:

How to help a friend or family member with cancer
Resources for Cancer 'Patients
neuropathy after chemo

What to Expect:

Breast Biopsy
x-default
PET Scan
port surgery
Mastectomy
Reconstruction
oophorectomy
Radiation